Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 142, NWS Fort Worth, TX

April 28, 2016Bell County, Coryell County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2016, 9:58 PM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 9:58 PM CDT (02:58 UTC)
Expired
Apr 28, 2016, 11:00 PM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Bell County, TX, Coryell County, TX, McLennan County, TX

The radar

The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-442 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

484 
WUUS54 KFWD 290258
SVRFWD
TXC027-099-309-290400-
/O.NEW.KFWD.SV.W.0142.160429T0258Z-160429T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BELL COUNTY IN CENTRAL TEXAS...
  SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS...
  SOUTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF MORGAN'S POINT RESORT...OR 11 MILES NORTHEAST OF KILLEEN...MOVING
  NORTH AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MOTHER NEFF STATE PARK AROUND 1030 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY
AND SOUTH MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3114 9767 3148 9769 3147 9726 3113 9740
TIME...MOT...LOC 0256Z 187DEG 12KT 3122 9760 

HAIL...1.25IN
WIND...<50MPH
 
$$

STALLEY
4 follow-up statements
494 
WWUS54 KFWD 290309
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT THU APR 28 2016

TXC027-099-309-290400-
/O.CON.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1009 PM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND SOUTHEASTERN
CORYELL COUNTIES...

AT 1008 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORGAN'S POINT
RESORT...OR 10 MILES NORTH OF BELTON...MOVING NORTH AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  MOTHER NEFF STATE PARK AROUND 1035 PM CDT. 
  MCGREGOR AROUND 1045 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY
AND SOUTH MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3114 9767 3148 9769 3147 9726 3113 9740
TIME...MOT...LOC 0308Z 188DEG 18KT 3121 9752 

HAIL...1.75IN
WIND...<50MPH
 
$$

STALLEY
005 
WWUS54 KFWD 290325
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT THU APR 28 2016

TXC027-099-309-290400-
/O.CON.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1025 PM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND SOUTHEASTERN
CORYELL COUNTIES...

AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOTHER NEFF
STATE PARK...OR 12 MILES NORTH OF BELTON...MOVING NORTH AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  MOTHER NEFF STATE PARK AROUND 1040 PM CDT. 
  MOODY AROUND 1045 PM CDT. 
  MCGREGOR AROUND 1055 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY
AND SOUTH MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3114 9767 3148 9769 3147 9726 3113 9740
TIME...MOT...LOC 0324Z 189DEG 16KT 3125 9749 

HAIL...1.75IN
WIND...<50MPH
 
$$

STALLEY
809 
WWUS54 KFWD 290336
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CDT THU APR 28 2016

TXC027-099-309-290400-
/O.CON.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1036 PM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND EAST CENTRAL
CORYELL COUNTIES...

AT 1035 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOTHER NEFF
STATE PARK...OR 7 MILES SOUTHWEST OF MCGREGOR...MOVING NORTHEAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

THIS SEVERE STORM WILL BE NEAR...
  MCGREGOR AROUND 1045 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OGLESBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3123 9759 3148 9760 3147 9726 3118 9738
TIME...MOT...LOC 0335Z 211DEG 20KT 3136 9745 

HAIL...1.00IN
WIND...<50MPH
 
$$

STALLEY
644 
WWUS54 KFWD 290351
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT THU APR 28 2016

TXC027-099-309-290400-
/O.EXP.KFWD.SV.W.0142.000000T0000Z-160429T0400Z/
BELL TX-MCLENNAN TX-CORYELL TX-
1051 PM CDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BELL...
SOUTHWESTERN MCLENNAN AND EAST CENTRAL CORYELL COUNTIES WILL EXPIRE
AT 1100 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...
HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3123 9759 3148 9760 3147 9726 3118 9738
TIME...MOT...LOC 0349Z 187DEG 12KT 3136 9745 

$$

STALLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:34 PM CDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 28, 3:34 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT THU APR 28 2016

...POTENTIALLY SIGNIFICANT SEVERE WEATHER POSSIBLE FRIDAY...

.DISCUSSION...
IT HAS BEEN A NICE DAY ACROSS NORTH AND CENTRAL TEXAS BUT CHANGES
ARE ON THE WAY AS A VERY MOIST AND UNSTABLE AIR MASS HEADS BACK
INTO THE REGION TONIGHT IN THE WAKE OF A WARM FRONT MOVING UP FROM
THE SOUTH. THIS WILL SET THE STAGE FOR AN ACTIVE DAY TOMORROW WITH
A NOTEWORTHY SEVERE WEATHER POTENTIAL THAT COULD END UP BEING
SIGNIFICANT IF MESOSCALE FEATURES EVOLVE AS DISCUSSED BELOW.

SATELLITE AND SURFACE OBSERVATIONS DEPICT THE RICH MOISTURE WITH
DEWPOINTS IN THE LOW TO MID 70S IN SOUTH AND SOUTHEAST TEXAS THAT
WILL ENTER THE SOUTHERN ZONES THIS EVENING. WARM FRONTS ARE NOT
SURPRISINGLY ASSOCIATED WITH WARM ADVECTION...AND WARM ADVECTION
IS OFTEN SYNONYMOUS WITH LIFTING OR RISING AIR. AS THIS WARM AND
MOIST AIR ENTERS THE CWA...IT WILL BE UNDERCUTTING A COLDER
AIRMASS ALOFT WHICH WILL YIELD HIGH AMOUNTS OF INSTABILITY THAT
WILL BE UNCAPPED. THE WARM ADVECTION ITSELF WILL BE PROVIDING THE
LIFT FOR SCATTERED STORMS TO BLOSSOM. THESE STORMS SHOULD BE
SLIGHTLY ELEVATED ABOVE THE BOUNDARY LAYER WHICH SHOULD LIMIT THE
WIND OR TORNADO POTENTIAL DESPITE WELL ORGANIZED AND IMPRESSIVE
SHEAR PROFILES. HOWEVER THESE STORMS WILL STILL BE CAPABLE OF
LARGE HAIL...PERHAPS UP TO THE SIZE OF GOLFBALLS FOR THE STRONGEST
CELLS. THE ISOLATED TO SCATTERED ACTIVITY IS EXPECTED TO DEVELOP
IN THE SOUTHERN ZONES AROUND MID EVENING...WITH STORMS MOVING
NORTHWARD AND INCREASING IN COVERAGE AND INTENSITY BY THE TIME
THEY REACH THE I-20 CORRIDOR AROUND MIDNIGHT. HIGHEST POPS OF
60-70 PERCENT WILL BE LOCATED OVER THE NORTHERN HALF OF THE
REGION...WITH POPS JUST 30 PERCENT IN THE SOUTHERN ZONES.

WHILE MODEL GUIDANCE IS SOMEWHAT SPLIT ON WHETHER THE OVERNIGHT
ACTIVITY WILL CONTINUE TO REDEVELOP/PERSIST OVER THE CWA LATE
TONIGHT AND INTO FRIDAY MORNING...AM SIDING WITH THE RAP/HRRR/TTU
WRF FORECASTS WHICH KICK THE WARM FRONT AND STORMS NORTH OF THE
RED RIVER BY DAY BREAK. THIS IS BECAUSE THE SOUTHERLY WINDS IN
THE LOW-MID LEVELS SHOULD ALSO PULL SOME WARMER AIR IN FROM SOUTH
TEXAS WHICH SHOULD EFFECTIVELY CAP THE CWA FOR ADDITIONAL
CONVECTION WELL SOUTH OF THE WARM FRONT BY DAYBREAK FRIDAY. THIS
CAP IS NOT FORECAST TO BE VERY STRONG BY ANY OF THE MODELS...AND
AS TEMPS REACH THE UPPER 70S TO LOWER 80S BY MIDDAY FRIDAY IT
SHOULD BREAK.

WHILE A DRY LINE WILL BE APPROACHING FROM THE WEST AND REACHES OUR
WESTERN CWA BORDER FRIDAY AFTERNOON...IT IS MORE LIKELY THAT
CONVECTION WILL SPONTANEOUSLY DEVELOP WELL EAST OF THE DRY LINE IN
AN AXIS OF WARM ADVECTION AND MOISTURE CONVERGENCE ALONG THE I-35
CORRIDOR AROUND OR JUST AFTER MIDDAY. THIS IS ADVERTISED BY
SEVERAL OF THE HIGH-RES MODELS...AND ALL OF THE GLOBAL MODELS ARE
DROPPING THE HIGHEST QPF AND UPWARD MOTIONS EAST OF I-35 BETWEEN
18Z-00Z. THUS THERE IS HIGH CONFIDENCE THAT STORMS WILL NOT NEED
THE DRY LINE OR PEAK DAY TIME HEATING TO DEVELOP. IN SHORT THIS
EVENT DOES NOT LOOK LIKE IT IS GOING TO BE THE TYPICAL DRYLINE DAY
WHERE WE WAIT UNTIL LATE AFTERNOON FOR STORMS TO FIRE OUT WEST.

INSTEAD THE INITIATION OVER THE I-35 CORRIDOR COULD LEAD TO
NUMEROUS STORMS IF THE CAP IS TOO WEAK AND PERHAPS A MESSY
CONVECTIVE EVOLUTION THAT DOES NOT LET ANY ONE STORM HAVE ALL OF
THE INSTABILITY TO THEMSELVES. THIS WOULD LOWER THE OVERALL SEVERE
WEATHER POTENTIAL. HOWEVER IF CONVECTION IS NOT AS NUMEROUS THERE
IS A GREATER POTENTIAL FOR SIGNIFICANT SEVERE WEATHER OCCURRING
GIVEN SURFACE BASED CAPE VALUES INCREASING TO 2500 TO 3500 J/KG
BY EARLY AFTERNOON. THIS INSTABILITY WILL ALSO BE OCCURRING IN THE
PRESENCE OF WELL ORGANIZED SHEAR PROFILES...MORE THAN ENOUGH TO
SUPPORT SUPERCELLS AND ENOUGH LOW LEVEL SHEAR TO BE CONCERNED
ABOUT TORNADOES...ESPECIALLY GIVEN THE UNUSUALLY HIGH LOW LEVEL
INSTABILITY COMPLEMENTS OF LOWER 70S DEWPOINTS. FURTHERMORE IF
ACTIVITY DOES DEVELOP ALONG THE I-35 CORRIDOR BY MIDDAY AS
EXPECTED...IT IS LIKELY TO TRAIN OVER THE SAME REGION WITH JUST A
GRADUAL EASTWARD SHIFT. THIS COULD LEAD TO EXCESSIVE MULTI-INCH
RAINFALL IN LOCALIZED AREAS. SINCE THIS FLOODING POTENTIAL IS
HIGHLY DEPENDENT ON MESOSCALE FEATURES DEVELOPING IN THE RIGHT
PLACE AND TIME...WE THOUGHT IT WOULD BE BEST TO LET LATER SHIFTS
MAKE THE CALL WHETHER TO INCLUDE PART OF THE AREA IN A WATCH.

BELIEVE THAT FRIDAY/S THUNDERSTORM ACTIVITY SHOULD SLOWLY SHIFT
EASTWARD DURING THE AFTERNOON HOURS...AND LIKELY INTO EAST TEXAS
BY MIDNIGHT. MOST MODELS SUGGEST THAT THE EFFECTIVE COLD FRONT
WILL SET UP EAST OF THE CWA ON SATURDAY WHICH MEANS ANY ADDITIONAL
CONVECTION SATURDAY AFTERNOON WOULD DEVELOP EAST OF THE REGION.
HAVE RETAINED LOW POPS OVER THE EASTERN ZONES IN CASE THE
FRONT/DRY LINE SETS UP A LITTLE FARTHER WEST THAN EXPECTED.
BEHIND THE FRONT/DRY LINE OVER MOST OF THE AREA IT SHOULD BE
MOSTLY SUNNY AND DRY WITH HIGH TEMPERATURES WARMING INTO THE MID
TO UPPER 80S. A STRONGER PUSH OF COOLER AIR WILL ARRIVE SATURDAY
NIGHT...SO THIS WILL ASSUREDLY RESULT IN A SUNNY AND NICE DAY
SUNDAY WITH TEMPS COOLING INTO THE MID 70S TO LOWER 80S FOR HIGHS.

RAIN CHANCES RETURN ON MONDAY AS ANOTHER SHORTWAVE TROUGH MOVES
ACROSS THE REGION. THE FORCING WITH THIS SYSTEM WILL BE STRONG BUT
WILL OCCUR ON THE COLD SIDE OF THE FRONTAL BOUNDARY WHICH MEANS NO
SEVERE WEATHER IS EXPECTED. WILL SHOW A CHANCE OF RAIN AND
SEASONABLY COOL TEMPS MONDAY WITH HIGHS IN THE MID 60S WEST TO MID
70S EAST.

FOR MID TO LATE NEXT WEEK...UPPER LEVEL RIDGING WILL PREVAIL AND
IT LOOKS LIKE WE WILL STRING A FEW DRY AND PLEASANT DAYS TOGETHER.
HIGHS WILL BE NEAR 80 WITH LOWS IN THE 50S.

TR.92

&&

.AVIATION...
/ISSUED 118 PM CDT THU APR 28 2016/
/18Z TAFS/

VFR WITH SE WINDS 10-15 KTS WILL PREVAIL THROUGH 03Z. CHALLENGES
ARRIVE AFTERWARD WITH REGARD TO TIMING CIGS/CONVECTION THROUGH
12Z. WAA AND LARGE SCALE ASCENT ASSOCIATED WITH A SURFACE WARM
FRONT AND LEAD SOUTHERN ROCKIES SHORTWAVE ALOFT WILL INCREASE
DURING THE OVERNIGHT HOURS. ISOLATED-SCATTERED STRONG-SEVERE TSRA
WILL BE POSSIBLE FOR A TIME WINDOW BETWEEN 03Z-09Z...WHEN THE
WARM FRONT LIFTS RAPIDLY NORTH IN RESPONSE TO A 30-40 KT LLJ. WITH
CONVECTIVE ACTIVITY BEING FAIRLY DISCRETE...WE WILL ONLY INTRODUCE
VCTS IN THE FCST AT ALL NORTH TX AIRPORTS DURING THIS 6-HR WINDOW.
BEST WAA AND POTENTIAL FOR STORMS WILL SHIFT INTO OK/AR BY 12Z AND
AFTER.

WE DO LOOK FOR A RELATIVELY QUIET PERIOD 12Z-18Z FRIDAY...AS A
SHORTWAVE EXITS THE AREA AND SUBSIDENCE TAKES HOLD. IN ADDITION...
WAA WILL WEAKEN SOMEWHAT. HOWEVER...IFR/MVFR CIGS WILL PREVAIL AND
LIMIT ARRIVALS TO AREA AIRPORTS WITH SE WINDS 15-20 KTS AND GUSTY
PREVAILING.

THE MAIN SHORTWAVE TROUGH WILL BEGIN LIFTING OUT OF THE SOUTHERN
ROCKIES IN THE 18Z FRIDAY-00Z SATURDAY TIME FRAME... WITH A DRYLINE
MOVING CLOSE TO...OR INTO WESTERN NORTH TX. MORE NUMEROUS SHRA AND
TSRA WILL DEVELOP AND RACE NORTHEAST WITH THE MEAN FLOW FRIDAY
AFTERNOON...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND A
FEW TORNADOES POSSIBLE. THE BULK OF THIS ACTIVITY WILL MOVE EAST
OF THE AIRPORTS BY NIGHTFALL FRIDAY EVENING. HAVE ADDED A 24-30 HR
PERIOD BEGINNING AT 20Z FRIDAY TO INTRODUCE VCTS AND CONVECTIVE
POTENTIAL INCREASING ACROSS NORTH TX FOR DFW AIRPORT.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    70  81  64  86  58 /  60  80  50  10   5
WACO                71  82  64  87  58 /  40  80  50  10  10
PARIS               64  78  65  83  57 /  70  90  80  30  10
DENTON              66  79  59  86  54 /  60  80  50  10   5
MCKINNEY            67  79  61  84  55 /  70  80  60  10  10
DALLAS              70  81  65  86  59 /  60  80  60  10  10
TERRELL             69  81  66  85  58 /  70  80  70  20  10
CORSICANA           71  83  66  86  61 /  40  80  70  20  10
TEMPLE              72  82  64  88  59 /  30  70  60  20  10
MINERAL WELLS       66  81  56  85  54 /  50  60  30   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 28, 3:18 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT THU APR 28 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 PM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORM CHANCES WILL RETURN LATE THIS EVENING AND THROUGH
THE OVERNIGHT HOURS...AS A WARM FRONT MOVES RAPIDLY NORTH ACROSS
NORTH TEXAS. THE GREATEST CHANCES WILL BE AFTER MIDNIGHT ALONG AND
NORTH OF THE I-20 CORRIDOR. RICH GULF MOISTURE SURGING NORTH WITH
THE WARM FRONT WILL RESULT IN STEADILY INCREASING INSTABILITY...
ESPECIALLY ALOFT. THE INCREASING INSTABILITY WILL COMBINE WITH
STRONG WIND SHEAR WITH HEIGHT FOR ELEVATED SUPERCELL STRUCTURES
CAPABLE OF LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS MAY BE ONGOING AT DAYBREAK FRIDAY MORNING...
PARTICULARLY ACROSS AREAS ALONG THE RED RIVER VALLEY. LARGE HAIL
WILL CONTINUE TO BE THE PRIMARY CONCERN WITH MORNING STORMS...BUT
BRIEF HEAVY DOWNPOURS COULD RESULT IN MINOR FLOODING ISSUES THAT
MAY IMPACT THE MORNING COMMUTE. THESE STORMS ARE EXPECTED TO COME
TO AN END BEFORE MIDDAY.

A DRYLINE WILL INVADE FROM THE WEST FRIDAY AFTERNOON...AS THE MAIN
UPPER LEVEL DISTURBANCE APPROACHES THE AREA. THE COMBINATION OF
INCREASING LIFT...A VERY UNSTABLE ATMOSPHERE WITH LITTLE CAPPING
IN PLACE AT PEAK HEATING...AND STRONG WIND SHEAR WILL PROMOTE THE
FORMATION OF SEVERE STORMS AND POSSIBLY SUPERCELLS. ANY SUPERCELL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND TORNADOES. THE SEVERE WEATHER THREAT WILL BE ALONG AND
EAST OF INTERSTATE 35 AND WILL CONTINUE FRIDAY NIGHT INTO SATURDAY
MORNING. THUNDERSTORM CHANCES WILL GRADUALLY END FROM WEST TO
EAST LATE ON SATURDAY.

THE NEXT STORM SYSTEM WILL APPROACH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL RETURN AS EARLY AS SUNDAY NIGHT AND CONTINUE ON
MONDAY...BEFORE COMING TO AN END ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT FOR LARGE
HAIL REPORTS AND ANY LOCALIZED FLOODING.

In the hours before

Local storm report, Apr 28, 8:47 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             BELTON                  31.07N  97.47W
04/28/2016  E1.00 INCH       BELL               TX   PUBLIC

            QUARTER SIZE HAIL REPORTED IN SOUTH SIDE OF BELTON, HALF
            A MILE NORTH OF EXPO CENTER
Local storm report, Apr 28, 8:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             2 ESE BELTON            31.06N  97.44W
04/28/2016  E2.00 INCH       BELL               TX   BROADCAST MEDIA

            2 INCH SIZE HAIL REPORTED WEST OF BELTON NEAR STILLHOUSE
            HOLLOW LAKE.
Local storm report, Apr 28, 8:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             BELTON                  31.07N  97.47W
04/28/2016  E1.25 INCH       BELL               TX   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL REPORTED IN BELTON
Local storm report, Apr 28, 9:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             MORGAN'S POINT RESORT   31.16N  97.45W
04/28/2016  E1.00 INCH       BELL               TX   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED IN MORGAN'S POINT RESORT.
Local storm report, Apr 28, 9:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 SW BELTON             31.05N  97.49W
04/28/2016  E1.25 INCH       BELL               TX   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED 2 MILES SW OF BELTON.
Local storm report, Apr 28, 9:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             BELTON                  31.07N  97.47W
04/28/2016  E1.75 INCH       BELL               TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL REPORTED WEST OF BELTON HIGH SCHOOL.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:56 PM CDTSpecial Weather StatementFWDBell49 min
Apr 28, 8:29 PM CDTSevere Thunderstorm WarningFWDBell46 min
Apr 28, 9:13 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, McLennan47 min
Apr 28, 9:34 PM CDTSevere Thunderstorm WarningFWDBell, Coryell26 min
Apr 28, 10:39 PM CDTAreal Flood AdvisoryFWDBell, Coryell, McLennan3 hr
Apr 29, 1:57 AM CDTSpecial Weather StatementFWDMontague48 min
Apr 29, 2:04 AM CDTSevere Thunderstorm WarningFWDCooke, Montague41 min
Apr 29, 9:41 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Apr 29, 9:51 AM CDTRiver Flood WarningFWDHunt53 hr
Apr 29, 9:51 AM CDTRiver Flood WarningFWDHunt, Rockwall40 hr
Apr 29, 11:16 AM CDTRiver Flood WarningFWDDelta, Hopkins51 hr
Apr 29, 12:27 PM CDTSpecial Weather StatementFWDHenderson33 min
Apr 29, 12:32 PM CDTSpecial Weather StatementFWDVan Zandt28 min
Apr 29, 1:04 PM CDTSpecial Weather StatementFWDFreestone, Leon, Robertson26 min
Apr 29, 1:09 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson66 min
Apr 29, 1:33 PM CDTSpecial Weather StatementFWDLeon, Robertson57 min
Apr 29, 1:43 PM CDTSpecial Weather StatementFWDTarrant32 min
Apr 29, 1:56 PM CDTSpecial Weather StatementFWDCollin34 min
Apr 29, 2:00 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson60 min
Apr 29, 2:06 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone54 min
Apr 29, 2:10 PM CDTSpecial Weather StatementFWDComanche, Erath, Hood35 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningFWDDenton, Wise60 min
Apr 29, 2:20 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson25 min
Apr 29, 2:21 PM CDTAreal Flood AdvisoryFWDAnderson, Delta, Freestone, Henderson, Hopkins, Leon and 4 more4 hr
Apr 29, 2:30 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland60 min
Apr 29, 2:32 PM CDTSevere Thunderstorm WarningFWDWise43 min
Apr 29, 2:38 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto, Parker39 min
Apr 29, 2:39 PM CDTSevere Thunderstorm WarningFWDYoung48 min
Apr 29, 2:44 PM CDTAreal Flood WarningFWDBell, Coryell, McLennan3 hr
Apr 29, 2:58 PM CDTSevere Thunderstorm WarningFWDLeon47 min
Apr 29, 3:07 PM CDTSpecial Weather StatementFWDBosque, Hill, Somervell53 min
Apr 29, 3:07 PM CDTSevere Thunderstorm WarningFWDLamar53 min
Apr 29, 3:11 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone64 min
Apr 29, 3:13 PM CDTSevere Thunderstorm WarningFWDDenton, Wise40 min
Apr 29, 3:16 PM CDTSevere Thunderstorm WarningFWDJack39 min
Apr 29, 3:28 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson62 min
Apr 29, 3:55 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt65 min
Apr 29, 4:08 PM CDTSevere Thunderstorm WarningFWDTarrant44 min
Apr 29, 4:10 PM CDTSevere Thunderstorm WarningFWDGrayson65 min
Apr 29, 4:12 PM CDTSpecial Weather StatementFWDLeon, Limestone33 min
Apr 29, 4:19 PM CDTTornado Warning Tornado observedFWDGrayson26 min
Apr 29, 4:28 PM CDTAreal Flood WarningFWDDelta, Fannin, Henderson, Hopkins, Hunt, Kaufman and 4 more3 hr
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant41 min
Apr 29, 4:43 PM CDTTornado WarningFWDGrayson32 min
Apr 29, 4:45 PM CDTSevere Thunderstorm WarningFWDCollin, Denton43 min
Apr 29, 4:51 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt54 min
Apr 29, 4:54 PM CDTTornado WarningFWDHenderson36 min
Apr 29, 4:58 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Apr 29, 5:04 PM CDTTornado WarningFWDVan Zandt41 min
Apr 29, 5:06 PM CDTSevere Thunderstorm WarningFWDCooke, Denton28 min
Apr 29, 5:06 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton54 min
Apr 29, 5:21 PM CDTTornado WarningFWDHenderson, Van Zandt39 min
Apr 29, 5:41 PM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
Apr 29, 5:54 PM CDTSevere Thunderstorm WarningFWDLampasas66 min
Apr 29, 5:57 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton34 min
Apr 29, 5:59 PM CDTAreal Flood WarningFWDFannin, Grayson3 hr
Apr 29, 5:59 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson, Somervell61 min
Apr 29, 6:08 PM CDTTornado WarningFWDBosque37 min
Apr 29, 6:48 PM CDTFlash Flood WarningFWDBosque2 hr
Apr 29, 6:59 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.